MAUDE Adverse Event Report: COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G56226
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Reaction (2414)
Date of Event 06/06/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pma/510(k) number = pre-amendment (b)(4).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, during a pulmonary artery dilatation procedure via left femoral vein access, the female patient developed sinus tachycardia (130 beats per minute), diffuse erythema (thought to be a vasomotor reaction), and felt unwell (malaise and anxiety) upon insertion of a flexor high-flex ansel guiding sheath over another manufacturer's wire guide.Patient vital signs during the event were reported as follows: elevation of peripheral artery pressure (pap) - parameter not specified with blood pressure 130/80.The symptoms were treated with administration of morphine 5 milligrams (mg) route - not specified, methylprednisolone 40mg - route not specified, and polaramine 5mg-route not specified resulting in rapid resolution of symptom.There was no history of cardiac disease nor any cardiac interventions.Post event, the patient experienced abdominal pain without history of gastrointestinal disorders.Subsequently, the procedure was successfully completed with no further adverse effects reported.According to the initial reporter, the patient experienced similar reactions when the flexor high-flex ansel guiding sheath was used at another facility.Information provided stated seven pulmonary angioplasties were performed from (b)(6) 2016 to (b)(6) 2017 followed by two angioplasties in (b)(6) 2018.The reactions occurred during the third procedure.(please reference medwatch 1820334-2018-02031 for these occurrences) during follow up with the complainant, it was reported the patient has a history of asthma with atopic tendencies, allergies to vancomycin (expressed as facial edema and skin reaction) not tested by an allergist, and elastoplast (expressed as skin reactions), pulmonary embolism in 2014 (thrombophilia negative record), post embolic portal hypertension - diagnosed in 2016, volibris/adempas introduction in (b)(6) 2016; volibris stopped due to liver toxicity.Medical records were not provided; however, relevant medications were provided as follows: warfarin rotation between 10 and 11 mg every second day, symbicort turbuhaler 400/12 ug, 1 dose morning and evening, bricanyl turbuhaler 500mcg/dose , 2 doses if necessary, xyzall 5mg 1 tablet evening only if rhinitis, adempas 2,5 mg , 1 tablet morning midday evening).Reportedly, a new dilatation was performed on (b)(6) 2018 with different equipment and there was no reaction.Clarification has been requested from the initial reporter regarding this date but has not yet been received.No additional adverse effects have been reported.
 
Additional Manufacturer Narrative
Correction to the date the manufacturer became aware a reportable event occurred.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.Refer to h10 for investigation findings.
 
Additional Manufacturer Narrative
A review of the complaint history, device history record, drawing, instructions for use (ifu), manufacturing instructions, and quality control of the device was conducted during the investigation.No issues were found related to the reported complaint.The complaint device was not returned; therefore, no physical examinations were able to be performed.However, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Because the complaint device was not returned for investigation, no device failure analysis could be performed; however, previously completed biocompatibility testing as well as clinical device history showed that all materials used in this device have been proven to be biocompatible.Based on the information provided and the results of our investigation, a definitive root cause could not be determined however, measures have been previously initiated to address this issue.Per the [quality engineering] risk assessment, no further action is required.Monitoring will continue to be performed for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Correction: g5.This mdr is being submitted as having information not previously reported.Additional complaint investigation and record remediation was not performed.Blank fields on this form indicate the information is unknown or unavailable.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7686676
Report Number1820334-2018-02030
Device Sequence Number13816187
Product Code DYB
UDI-Device Identifier00827002562264
UDI-Public(01)00827002562264(17)210213(10)8582403
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Caregivers
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/13/2021
Device Model NumberG56226
Device Catalogue NumberKCFW-6.0-35-70-RB-HFANL1-HC
Device Lot Number8582403
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/21/2018
Supplement Date Received by Manufacturer06/21/2018
09/07/2018
03/30/2020
Initial Report FDA Received Date07/13/2018
Supplement Report FDA Received Date07/13/2018
09/10/2018
03/31/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TERUMO GUIDE WIRE
Outcome Attributed to Adverse Event Required Intervention;